Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 45, NWS Gray, ME

June 21, 2021

NWS Gray, ME issued this small craft advisory at Jun 21, 2021, 3:36 AM EDT. It took effect at Jun 21, 2021, 2:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2021, 3:36 AM EDT (07:36 UTC)
In effect from
Jun 21, 2021, 2:00 PM EDT
Expired
Jun 22, 2021, 5:51 AM EDT
In force
16 hr
Issued by
NWS Gray, ME

The text

As transmitted.

104 
WHUS71 KGYX 210736
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
336 AM EDT Mon Jun 21 2021

ANZ152-154-212145-
/O.NEW.KGYX.SC.Y.0045.210621T1800Z-210622T0800Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
336 AM EDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
4 AM EDT TUESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  3 to 6 ft expected.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to 
  Merrimack River, MA out 25 NM.

* WHEN...From 2 PM this afternoon to 4 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
629 
WHUS71 KGYX 220722
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
322 AM EDT Tue Jun 22 2021

ANZ150-221000-
/O.EXB.KGYX.SC.Y.0045.000000T0000Z-210622T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
322 AM EDT Tue Jun 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

* WHAT...South winds around 15 kt with gusts up to 25 kt and 
  seas around 5 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM.

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ152-154-221000-
/O.EXT.KGYX.SC.Y.0045.000000T0000Z-210622T1000Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
322 AM EDT Tue Jun 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

* WHAT...South winds 10 to 15 kt with gusts up to 25 kt and seas 
  3 to 5 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to 
  Merrimack River, MA out 25 NM.

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
165 
WHUS71 KGYX 220951
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
551 AM EDT Tue Jun 22 2021

ANZ150-152-154-221100-
/O.CAN.KGYX.SC.Y.0045.000000T0000Z-210622T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
551 AM EDT Tue Jun 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Wave heights have fallen below 5 feet.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 11:00 PM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 20, 11:00 PM EDT, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1100 PM EDT Sun Jun 20 2021

.SYNOPSIS...
Heat and humidity will build on Monday. A cold front approaches
from the west late Monday with showers and storms possible late
afternoon and evening. Some storms could be strong Monday
while all storms have heavy rainfall potential. The cold front
gradually pushes east out over the waters late Tuesday, then
high pressure returns for a cooler and quiet end to the week.

&&

.NEAR TERM /TONIGHT/...
11PM UPDATE...
Mostly clear sky and temperatures falling into the 60s late this
evening. Going forecast seems largely on track. Biggest forecast
question is fog. Fog didn't form last night and we are starting
from a higher temperature tonight. However, low level moisture
advection could be enough to get some fog going mainly in the
valleys.

7PM UPDATE...
Made minor adjustments to temperature forecast for the next few
hours based on latest observations. Otherwise no significant
changes in forecast thinking.

ORIGINAL DISCUSSION...
Frontal boundary draped through southern New England will
slowly move north as a warm front tonight into Monday. Aloft,
the 500 mb pattern will start to amplify overnight as a long
wave trough to our west deepens drawing moisture northward.
Dewpoints in the 50s this evening will climb into the mid to
uppers 60s across the south and into the low 60s across the
north by Monday morning. Sensible weather for tonight will just
be increasing clouds with lows in the mid 50s north to mid 60s
south. Increasing low level moisture along with mostly clear
skies to start tonight will also bring potential for some patchy
valley fog and fog near the Mid-Coast.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
Bottom line up front:

The ingredients for strong to severe thunderstorms and locally
very heavy rain will approach the forecast area Monday through
Monday night while current guidance keeps the greatest threat to
our west and north.

The long wave trough to our west will continue to deepen
through Monday with the warm front lifting through the forecast
area Monday afternoon. Dewpoints will continue to rise into the
upper 60s to near 70F Monday afternoon while ambient air
temperatures climb into the mid to upper 80s to near 90F. This
will lead to heat indices to climb into the low 90s across
interior western Maine and southern New Hampshire with current
guidance indicating that we will fall just short of heat
advisory criteria.

The factors in play for storms are the passage of the warm
front during the day and the timing and strength of a cold front
approaching from the west tomorrow evening through tomorrow
night. There is good agreement that there will little in the way
of a tropical connection to Claudette as that system passes
offshore, although PWATs will still run anomalously high around
1.5 to 2 inches.

The 12Z CAM guidance lifts the warm front through the area late
morning through early afternoon slightly before peak heating. Low
level helicity will be maximized along the warm front with
impressive 0-3km SRH values in excess of 250 m2/s2. CAMs are
quite bearish in convective initiation along the warm front
owing to the pre-peak heating passage, but could see more robust
convective coverage and an increase in severe potential if the
front passes closer to peak heating. Much of the area will be
within the warm sector tomorrow afternoon as a cold front moves
across upstate NY.

Ahead of the front SBCAPE will climb into the 1500 to 2500 J/kg
range across much of New Hampshire and western Maine except for
the coastal plain from Portland northward where cool and stable
marine air will be advected inland on southerly winds. Effective
shear will be diminishing behind the warm front across the
southern half of the area with pockets of 0-6km bulk shear to 45
kts remaining along the International Border to the mountains.
It is here where the greatest chance for severe storms and very
heavy rain will be tomorrow afternoon through Monday night and
have continued enhanced wording with thunderstorms. The overall
look is for the front to arrive past peak instability and for
the front to wash out as it enters the forecast area Monday
night. This look suggests that the severe and heavy rain threat
will remain to the west and north of the forecast area with some
towns missing out on seeing any rain. With the warm moist
airmass in place areas of fog are possible Monday night with
lows generally in the mid to upper 60s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Latest deterministic guidance and ensemble information have
backed off on rainfall for Tuesday as cold front moves offshore
early on. However, there is a chance for convection
redevelopment on or near the coastal plain if the front slows
down or if the front throws back some rain anafrontal style.
Nevertheless, all signs point toward lower PoPs on Tuesday than
what we have been running with, with highest values in the
south and on the coastal plain. It's actually possible that this
high PWAT air mass will not deliver any drought- relieving
goods for a good portion of the forecast area, sadly. However,
as long as it's around with at least a little forcing for
ascent we will have to watch for some localized heavy
convective rainfall.

High pressure moves on in for Tuesday night through Thursday
providing for cooler and drier weather. The dry weather looks to
continue through Friday. There is reasonable agreement in the
12z model suite that more of a meridional flow will develop and
aid in the transport of higher PWATs for the weekend and a
renewed chance of showers and thunderstorms.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Short Term...Increasing moisture will bring chance for valley
fog at KLEB and low cigs briefly Monday morning to coastal
terminals. Scattered TSRA will bring potential restrictions to
KLEB and KHIE Monday afternoon and evening with VFR at remaining
terminals. Low cigs and reduced visibility in rain and fog will
likely bring periods of IFR Monday night.

Long Term...Cig and vsby restrictions likely early Tuesday
morning in low clouds and fog, possibly IFR. Thereafter, mainly
VFR conditions expected Tuesday during the day. VFR continues
Tuesday night through Friday as high pressure ridging slowly
moves through the region.

&&

.MARINE...
Short Term...Some patchy fog will bring reduced visibility
tonight over the waters. Southerly winds increase ahead of cold
front SCA winds and seas possible by Monday afternoon and
evening. Winds and seas subside towards Tuesday morning.

Long Term...Winds and seas look to remain below SCA thresholds
Tuesday through Friday after any 5 footers subside Tuesday
morning.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM UPDATE...Kimble
SHORT TERM...Schroeter
LONG TERM...Ekster
Hazardous weather outlook, Jun 21, 3:32 AM EDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
332 AM EDT Mon Jun 21 2021

NHZ010-013-220745-
Strafford-Interior Rockingham-
332 AM EDT Mon Jun 21 2021

This Hazardous Weather Outlook is for central New Hampshire and
southern New Hampshire.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The combination of heat and humidity may bring the heat index up to
95 degrees Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MEZ023>028-NHZ014-220745-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
332 AM EDT Mon Jun 21 2021

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-220745-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
332 AM EDT Mon Jun 21 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-018>022-033-NHZ001>007-009-011-220745-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Belknap-Cheshire-
332 AM EDT Mon Jun 21 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...Today and tonight.

A cold front arriving Monday night will bring thunderstorms. There
is a chance that these storms may become severe with damaging winds
and heavy rainfall the primary threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NHZ008-012-015-220745-
Merrimack-Eastern Hillsborough-Western And Central Hillsborough-
332 AM EDT Mon Jun 21 2021

This Hazardous Weather Outlook is for New Hampshire, central New
Hampshire and southern New Hampshire.

.DAY ONE...Today and tonight.

A cold front arriving Monday night will bring thunderstorms. There
is a chance that these storms may become severe with damaging winds
and heavy rainfall the primary threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:33 AM EDTSpecial Weather StatementGYXOxford27 min
Jun 21, 4:02 PM EDTSpecial Weather StatementGYXSomerset43 min
Jun 21, 4:14 PM EDTSevere Thunderstorm WarningGYXSomerset61 min
Jun 21, 4:33 PM EDTTornado WarningGYXSomerset42 min
Jun 21, 5:14 PM EDTSpecial Weather StatementGYXSomerset31 min
Jun 21, 5:46 PM EDTDense Fog AdvisoryGYXCumberland, Knox, Lincoln, Sagadahoc, Waldo14 hr
Jun 21, 6:38 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford52 min
Jun 21, 6:52 PM EDTSpecial Weather StatementGYXSomerset38 min
Jun 21, 7:06 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset39 min
Jun 21, 7:16 PM EDTSpecial Weather StatementGYXFranklin29 min
Jun 21, 7:47 PM EDTSpecial Weather StatementGYXSomerset28 min
Jun 21, 5:47 PM EDTSevere Thunderstorm WarningGYXCoos43 min
Jun 21, 6:25 PM EDTSpecial Weather StatementGYXCoos35 min
Jun 21, 6:48 PM EDTSpecial Weather StatementGYXGrafton27 min
Jun 21, 6:56 PM EDTSevere Thunderstorm WarningGYXGrafton, Sullivan35 min
Jun 21, 7:01 PM EDTSpecial Weather StatementGYXGrafton29 min
Jun 21, 7:36 PM EDTSpecial Weather StatementGYXCoos24 min

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.